MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 5 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 5 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Catalog Number 150410105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Muscle/Tendon Damage (4532)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a left revision of a primary attune patella on (b)(6) 2023 by the revising surgeon at (b)(6) hospital.The patient's primary left knee surgery was done at the same hospital on (b)(6) 2017 by the primary surgeon.The patient complained of knee pain.The x-rays show the patella tracking improperly.Upon revision surgery, the worn patella was removed and a new one implanted as well as patella tendon release.The original patella implant was well fixed.The patella implant which was removed, along with the cement type that was used for the primary surgery were attached.Smartset cement was used.There was no time delay in this surgery.The patella implant failed due to patella tracking issue, not due to a faulty implant.Current x-rays, original implant log from 2017, and picture of the implant were attached.Doi: (b)(6) 2017.Dor: (b)(6) 2023.Affected side: left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : it was reported that the patient had a left revision of a primary attune patella on (b)(6) 2023 by the revising surgeon at (b)(6) hospital.The patient's primary left knee surgery was done at the same hospital on (b)(6) 2017 by the primary surgeon.The patient complained of knee pain.The x-rays show the patella tracking improperly.Upon revision surgery, the worn patella was removed and a new one implanted as well as patella tendon release.The original patella implant was well fixed.The patella implant which was removed, along with the cement type that was used for the primary surgery were attached.Smartset cement was used.There was no time delay in this surgery.The patella implant failed due to patella tracking issue, not due to a faulty implant.Current x-rays, original implant log from 2017, and picture of the implant were attached.Doi: (b)(6) 2017.Dor: (b)(6) 2023.Affected side: left knee.The product was not returned to depuy synthes, however photos were provided for review.See attachment [(b)(4) der long].The photo and x-ray investigation found nothing indicative of a device nonconformance.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was unconfirmed as there is not enough evidence that the observed condition of the [attune ps fem lt sz 5 cem] would have contributed to the reported adverse allegation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE PS FEM LT SZ 5 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17719087
Report Number1818910-2023-18403
Device Sequence Number15258851
Product Code JWH
UDI-Device Identifier10603295041627
UDI-Public10603295041627
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number150410105
Device Lot Number8490470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE MEDIAL DOME PAT 35MM; ATTUNE PS RP INSRT SZ5 6MM; ATTUNE RP TIB BASE SZ 5 CEM; HP STRL QUICK DRL PINS; HP STRL THREADED PINS HEADED; SMARTSET GHV GENTAMICIN 40G; SMARTSET GHV GENTAMICIN 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale